Alert archive / South Carolina / High Surf Advisories in 2017

High Surf Advisory 4, NWS Charleston, SC

September 23, 2017

NWS Charleston, SC issued this high surf advisory at Sep 23, 2017, 3:50 PM EDT. It took effect at Sep 24, 2017, 3:25 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2017, 3:50 PM EDT (19:50 UTC)
In effect from
Sep 24, 2017, 3:25 AM EDT
Expired
Sep 25, 2017, 3:40 PM EDT
In force
36 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

251 
WHUS42 KCHS 231950
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT SAT SEP 23 2017

GAZ117-119-139-141-SCZ048>051-240400-
/O.NEW.KCHS.SU.Y.0004.170924T1200Z-170926T0000Z/
/O.EXT.KCHS.RP.S.0008.000000T0000Z-170925T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
350 PM EDT SAT SEP 23 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 PM EDT
MONDAY.

* LOCATIONS...BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
  GEORGIA

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

* BREAKING WAVE HEIGHTS...5 TO 7 FEET.

* IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO 
  ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND 
  POSSIBLE BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE
EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS
APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING
WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH
AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS.

&&

$$
8 follow-up statements
115 
WHUS42 KCHS 240112
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT SAT SEP 23 2017

GAZ117-119-139-141-SCZ048>051-241100-
/O.CON.KCHS.SU.Y.0004.170924T1200Z-170926T0000Z/
/O.CON.KCHS.RP.S.0008.000000T0000Z-170925T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
912 PM EDT SAT SEP 23 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 8 PM
EDT MONDAY...

* LOCATIONS...BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST 
  GEORGIA

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

* BREAKING WAVE HEIGHTS...5 TO 7 FEET.

* IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO 
  ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND 
  POSSIBLE BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE
EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS
APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING
WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH
AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS.

&&

$$
852 
WHUS42 KCHS 240725
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
325 AM EDT SUN SEP 24 2017

GAZ117-119-139-141-SCZ048>051-241530-
/O.EXT.KCHS.SU.Y.0004.170924T0725Z-170926T0000Z/
/O.CON.KCHS.RP.S.0008.000000T0000Z-170925T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
325 AM EDT SUN SEP 24 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* LOCATIONS...BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST 
  GEORGIA

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

* BREAKING WAVE HEIGHTS...5 TO 7 FEET.

* IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO 
  ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND 
  POSSIBLE BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE
EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS
APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING
WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH
AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS.

&&

$$
691 
WHUS42 KCHS 241429
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1029 AM EDT SUN SEP 24 2017

GAZ117-119-139-141-SCZ048>051-242230-
/O.CON.KCHS.SU.Y.0004.000000T0000Z-170926T0000Z/
/O.CON.KCHS.RP.S.0008.000000T0000Z-170925T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1029 AM EDT SUN SEP 24 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATIONS...BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST 
  GEORGIA

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

* BREAKING WAVE HEIGHTS...5 TO 7 FEET.

* IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO 
  ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND 
  POSSIBLE BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE
EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS
APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING
WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH
AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS.

&&

$$
344 
WHUS42 KCHS 241906
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SUN SEP 24 2017

GAZ117-119-139-141-SCZ048>051-250315-
/O.EXT.KCHS.RP.S.0008.000000T0000Z-170926T0000Z/
/O.CON.KCHS.SU.Y.0004.000000T0000Z-170926T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
306 PM EDT SUN SEP 24 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* LOCATIONS...BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST 
  GEORGIA

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

* BREAKING WAVE HEIGHTS...5 TO 7 FEET.

* IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO 
  ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND 
  POSSIBLE BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE
EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS
APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING
WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH
AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS.

&&

$$
603 
WHUS42 KCHS 250130
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT SUN SEP 24 2017

GAZ117-119-139-141-SCZ048>051-251100-
/O.CON.KCHS.SU.Y.0004.000000T0000Z-170926T0000Z/
/O.CON.KCHS.RP.S.0008.000000T0000Z-170926T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
930 PM EDT SUN SEP 24 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* LOCATIONS...BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST 
  GEORGIA

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

* BREAKING WAVE HEIGHTS...5 TO 7 FEET.

* IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO 
  ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND 
  POSSIBLE BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE
EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS
APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING
WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH
AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS.

&&

$$
660 
WHUS42 KCHS 250705
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
305 AM EDT MON SEP 25 2017

GAZ117-119-139-141-251515-
/O.CAN.KCHS.SU.Y.0004.000000T0000Z-170926T0000Z/
/O.CON.KCHS.RP.S.0008.000000T0000Z-170926T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
305 AM EDT MON SEP 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH
SURF ADVISORY FOR THE SOUTHEAST GEORGIA COAST.

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

&&

$$

SCZ048>051-251515-
/O.CON.KCHS.SU.Y.0004.000000T0000Z-170926T0000Z/
/O.CON.KCHS.RP.S.0008.000000T0000Z-170926T0000Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
305 AM EDT MON SEP 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* LOCATIONS...BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST 
  GEORGIA

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

* BREAKING WAVE HEIGHTS...5 OR 6 FEET.

* IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO 
  ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND 
  POSSIBLE BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE
EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS
APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING
WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH
AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS.

&&

$$
042 
WHUS42 KCHS 251413
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 AM EDT MON SEP 25 2017

SCZ048>051-252215-
/O.CON.KCHS.SU.Y.0004.000000T0000Z-170926T0000Z/
/O.CON.KCHS.RP.S.0008.000000T0000Z-170926T0000Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1013 AM EDT MON SEP 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATIONS...BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST 
  GEORGIA

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

* BREAKING WAVE HEIGHTS...5 OR 6 FEET.

* IMPACTS...LARGE BREAKING WAVES WILL BE DANGEROUS TO ANYONE WHO 
  ENTERS THE SURF. THERE WILL ALSO BE DANGEROUS RIP CURRENTS AND 
  POSSIBLE BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

EVERYONE SHOULD REMAIN OUT OF THE WATER. MARINERS SHOULD USE
EXTREME CAUTION...ESPECIALLY NEAR INLETS...CUTS AND BAYS. SWELLS
APPROACHING THESE AREAS CAN LEAD TO LARGE...DANGEROUS BREAKING
WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH
AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS.

&&

$$

GAZ117-119-139-141-252215-
/O.CON.KCHS.RP.S.0008.000000T0000Z-170926T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
1013 AM EDT MON SEP 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

&&

$$
134 
WHUS42 KCHS 251940
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT MON SEP 25 2017

SCZ048>051-260000-
/O.CAN.KCHS.SU.Y.0004.000000T0000Z-170926T0000Z/
/O.CON.KCHS.RP.S.0008.000000T0000Z-170926T0000Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
340 PM EDT MON SEP 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH
SURF ADVISORY.

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

&&

$$

GAZ117-119-139-141-260000-
/O.CON.KCHS.RP.S.0008.000000T0000Z-170926T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
340 PM EDT MON SEP 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE 
  DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS 
  WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP
CURRENTS.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this high surf advisory went out at Sep 23, 1:23 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 23, 1:23 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
123 PM EDT Sat Sep 23 2017

.SYNOPSIS...
High pressure will prevail through this weekend. The high will
weaken and shift inland as Hurricane Maria tracks northward off
the Southeast U.S. coast through the first half of next week. A
cold front could approach the forecast area late next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Today: An enhancement of deeper moisture along the south GA and
north FL coasts will result in modest moisture advection across
southeast GA, most noticeable to the south of I-16 and
especially closer to the Altamaha River Entrance. We maintained
chances of showers or perhaps isolated tstms in our far southern
zones, but mainly slight chance POPs not quite up to I-16. Dry
weather will prevail across most of southeast SC with silent
POPs along immediate coastal areas south of Charleston. Highs
are on track for the upper 80s with the most sunshine north and
more clouds far south. Northeast to east winds will persist, but
mainly be light inland from the beaches and barrier islands.

Tonight: It should be dry all areas as high pressure remains in
control. Some clouds may linger GA zones with mostly clear
skies further north. We cannot rule out some patchy fog again
tonight, but winds look to be more elevated in the boundary
layer and we have not put any fog in our forecast at this point.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Dry high pressure will remain situated over the forecast area Sunday
and Monday as Hurricane Maria travels north offshore. Models are in
good agreement through this period and appear too dry to support
mentionable precipitation over land zones in the forecast. Small
probability exists for periodic showers Tuesday, primarily over the
coastal waters as Maria transits past the region. Above normal
temperatures will persist, with highs in the mid to upper 80s and
lows in the mid to upper 60s, around 70 at the beaches.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Despite the presence of Maria offshore, weak NVA under high pressure
should help mitigate precipitation chances locally, with the best
chances for showers/thunderstorms occurring late week into early
next weekend associated with an approaching cold front. The front
appears poised to cross the Appalachians Thursday into Friday, with
passage through the forecast area likely by early Saturday. Above
average temperatures are expected through the second half of the
week in advance of the front, with cooler temperatures and lower
dewpoints likely behind the front as cool high pressure builds back
into the area.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
VFR will prevail into tonight. There is a small risk for a
passing shower at KSAV today, but probabilities are too low to
include mention in the TAF. Late tonight and around daybreak
Sunday, patchy fog and low clouds are possible. Confidence is
too low to include this in the current TAFs.

Extended Aviation Outlook: Mainly VFR conditions expected. Low
probability for brief flight restrictions in early morning fog
and/or low clouds Saturday morning at either terminal. Low
probability for brief restrictions due to isolated shower and
thunderstorm Saturday afternoon/evening, primarily affecting
KSAV.

&&

.MARINE...
Swell from Maria is moving through our waters. The NOAA buoys
are reporting swell ranging from 4-6 ft and periods anywhere
from 11-14 seconds. Swell will continue to gradually build into
tonight and Small Craft Advisories are in effect for all of the
coastal waters. Winds will also be on a bit of an uptick today
as the gradient gradually becomes a bit tighter thanks to the
moisture gradients between drier air inland and the north-
northwest advancing deep moisture from Maria. By tonight, steady
15-20 knot flow with higher gusts across GA waters, especially
on the outside of the pilot buoy.

Sunday through Wednesday: A prolonged period of Small Craft
Advisories is expected due to high seas pushing into the waters from
offshore Hurricane Maria. Winds will generally vary NE to N 15 to 20
knots with some gusts to 25 knots anticipated through the early part
of the week before backing NW early Wednesday.

Rip Currents: Swell from offshore Hurricane Maria will slowly
build at the beaches as northeast winds increase. A high risk
continues into this evening. Due to the presence of Hurricane
Maria offshore, increased chances for life-threatening rip
currents will persist into mid-week.

&&

.TIDES/COASTAL FLOODING...
Powerful surf created by offshore Hurricane Maria will drive
significant wave run-up, which could cause further beach erosion
this weekend into early next week. High Surf Advisories may be
required. Also, the potential for shallow salt water flooding
will persist through early next week around the times of high
tide, particularly along the South Carolina coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
     119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
     SCZ048>051.
MARINE...Small Craft Advisory until 8 PM EDT Tuesday for AMZ352.
     Small Craft Advisory until 4 PM EDT Wednesday for AMZ350-374.
     Small Craft Advisory until 11 PM EDT Monday for AMZ354.

&&

NEAR TERM...
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 23, 4:22 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
422 AM EDT Sat Sep 23 2017

GAZ117-119-139-141-SCZ048>051-240830-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
422 AM EDT Sat Sep 23 2017

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.

Coastal Flooding: Minor inundation of saltwater will be possible in
low-lying coastal areas around the time of high tide early tonight,
mainly along the South Carolina coast. Thus, A Coastal Flood
Advisory could be needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Coastal Flooding: Minor inundation of saltwater will be possible in
low-lying coastal areas into early next week around the times of
high tide, mainly along the South Carolina coast. Coastal Flood
Advisories could be needed.

Rip Currents: Increasing swells from Hurricane Maria will lead to an
increased risk late this week into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-240830-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
422 AM EDT Sat Sep 23 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 3:23 AM EDTRip Current StatementCHS65 hr
Sep 23, 3:30 AM EDTSmall Craft AdvisoryCHS4 days

Nearby

High Surf Advisories in South Carolina, 2017High Surf Advisories in Georgia, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.